Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 42, NWS Corpus Christi, TX

June 1, 2021La Salle County, McMullen County, Webb County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 1, 2021, 2:33 AM CDT for La Salle County, McMullen County, Webb County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2021, 2:33 AM CDT (07:33 UTC)
Expired
Jun 1, 2021, 3:30 AM CDT
In force
57 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties La Salle County, TX, McMullen County, TX, Webb County, TX

The radar

The Laughlin AFB radar (KDFX), 166 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 12:09 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 7.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 721 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
721 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

469 
WUUS54 KCRP 010733
SVRCRP
TXC283-311-479-010830-
/O.NEW.KCRP.SV.W.0042.210601T0733Z-210601T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
233 AM CDT Tue Jun 1 2021

The National Weather Service in Corpus Christi has issued a

* Severe Thunderstorm Warning for...
  Northeastern Webb County in south central Texas...
  La Salle County in south central Texas...
  Western McMullen County in south central Texas...

* Until 330 AM CDT.

* At 231 AM CDT, severe thunderstorms were located along a line
  extending from near Dilley to 8 miles south of Artesia Wells to
  near Las Tiendas, moving east at 40 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Laredo, Cotulla, Encinal, Las Tiendas, Botines, Unitec Industrial
  Park, Fowlerton, La Esperanza Ranch Airport, Ranchos Penitas West,
  Fort Ewell Site, Artesia Wells, Gardendale, Woodward, Zella,
  Doctors Hospital Of Laredo, Laredo Country Club, Millett, Orvil,
  Los Angeles and Callaghan.

This includes the following highways...
 Interstate 35 between mile markers 4 and 82.
 US Highway 83 between mile markers 668 and 698.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2820 9961 2820 9940 2847 9940 2864 9926
      2865 9914 2851 9856 2811 9868 2806 9876
      2806 9880 2803 9880 2755 9951 2761 9954
      2760 9958 2764 9960 2764 9963 2785 9989
TIME...MOT...LOC 0731Z 274DEG 33KT 2867 9913 2816 9924 2789 9968 

HAIL...0.75IN
WIND...60MPH
 
$$

EMF
1 follow-up statement
042 
WWUS54 KCRP 010759
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
259 AM CDT Tue Jun 1 2021

TXC283-311-479-010830-
/O.CON.KCRP.SV.W.0042.000000T0000Z-210601T0830Z/
Webb TX-La Salle TX-McMullen TX-
259 AM CDT Tue Jun 1 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR NORTHEASTERN WEBB...LA SALLE AND WESTERN MCMULLEN COUNTIES...

At 258 AM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Zella to 11 miles south of Fort Ewell
Site to near Botines, moving southeast at 40 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Laredo, Cotulla, Encinal, Las Tiendas, Botines, Unitec Industrial
Park, Fowlerton, La Esperanza Ranch Airport, Ranchos Penitas West,
Fort Ewell Site, Artesia Wells, Gardendale, Woodward, Zella, Doctors
Hospital Of Laredo, Laredo Country Club, Millett, Orvil, Los Angeles
and Callaghan.

This includes the following highways...
 Interstate 35 between mile markers 4 and 82.
 US Highway 83 between mile markers 668 and 698.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2820 9961 2820 9940 2847 9940 2864 9926
      2865 9914 2851 9856 2811 9868 2806 9876
      2806 9880 2803 9880 2755 9951 2761 9954
      2760 9958 2764 9960 2764 9963 2785 9989
TIME...MOT...LOC 0758Z 301DEG 34KT 2859 9889 2797 9904 2773 9947 

HAIL...0.75IN
WIND...60MPH
 
$$

EMF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:37 AM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 1, 12:37 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1237 AM CDT Tue Jun 1 2021

.DISCUSSION...

A Severe Thunderstorm watch has been issued for roughly the
western half of the forecast area as an area of thunderstorms
between Del Rio and Eagle pass progresses toward the area.
Guidance still not in great agreement on the ultimate progression
of the storms, some bring it more eastward than southeast, but the
environment throughout the Rio Grande Plains and Brush Country is
favorable for development with a pool of ML CAPE above 1500 J/KG.

&&

.AVIATION...

Have moved up timing for convection in the overnight hours as the
line of thunderstorms is coming in more quickly. Have a few hours
of TS conditions for every site, though confidence is lower for
far eastern sites toward morning. Mainly VFR conditions are
expected overnight, though as convection approaches and moves
through, have tempo MVFR for most sites. VFR conditions should
return late morning or early afternoon Tuesday. Some potential for
another round of showers or storms later in the period west, but
confidence is too low to include in TAF at this time.

&&

.PREV DISCUSSION... /Issued 338 PM CDT Mon May 31 2021/

SHORT TERM (Tonight through Tuesday Night)...

An upper level short wave is tracking east across the region this
afternoon with a weak ridge building in behind it. Although a few
very weak echoes can be seen on radar, the ridge will keep rain
chances at bay this evening.

A second upper level short wave is progged to move east across S TX
overnight, bringing storms toward the area from Mexico and W TX.
Despite decreasing CAPE and increasing CIN, models predict shower
and thunderstorm to increase through the overnight hours tonight,
mainly across the western portions of S TX. Am expecting a few
showers to initially move into the western CWA beginning late this
evening, then becoming more scattered with storms by early Tuesday
morning. The chance of thunderstorms will spread east as the upper
short wave tracks across the area through Tue morning. Models prog
weak ridging aloft behind this 2nd upper disturbance by Tuesday
afternoon. This will decrease rain chances somewhat by afternoon,
but will leave a 40 pop across the west and 20 pop along the coast
due to models keeping the airmass unstable with PWATs around 1.8-1.9
inches through Tue afternoon/evening.

A third upper disturbance is progged to approach the western CWA
late Tuesday afternoon with storm chances increasing to likely by
Tue evening across the Rio Grande Plains. This third short wave is
progged to be stronger/deeper than the one expected tonight. The
instability is progged to remain moderate to strong through Tue
night while the CIN values remain fairly low. PWATs remain between
1.8-1.9 inches. A stronger jet streak is also progged to move across
the area with an increasingly diffluent flow aloft. Any outflow
boundaries from earlier convection will provide a focus for low
level convergence. Am expecting that convection will develop over
Mexico and W TX during the day Tue, then approach the western CWA
Tuesday night. With the aforementioned features expected across S TX
ahead of this convection, the environment will be conducive for
maintaining stronger storms moving into the area. The convection is
expected to spread east through the overnight hours Tue night.

The Storms Prediction Center has the Rio Grande Plains in a marginal
risk for severe storms Tue/Tue night. Could see some strong storms
across the Rio Grande Plains overnight tonight, but feel the better
chance for severe will be Tuesday night. That is if every thing
comes together as forecasted.

LONG TERM (Wednesday through Monday)...

While the upper low sits over the northern Gulf of California
Wednesday through Thursday, the upper trough extending south into
the southern plains Wednesday will move east into the Mississippi
River valley. The right entrance region of the upper level jet will
be over south-central Texas Wednesday with a subtropical jet streak
coming around the base of the upper low over Mexico moving into
south Texas Thursday. Plenty of moisture will be available from
Wednesday through Thursday with precipitable water values from 1.7
to 1.9 inches. Scattered to numerous showers and thunderstorms are
expected from inland coastal plains to the Brush Country Wednesday
and across all of the region Thursday.

Models are similar in showing the upper low moving east across
northern Mexico Friday into the northern Rio Grande plains to the
Edwards Plateau Saturday. This scenario would lead to a stronger
upper level divergence field moving across south Texas Friday into
Saturday. Models also show PWAT values increasing to around 2 inches
over the coastal plains. With grounds already close to saturated
over this region and rainfall occurring Wednesday and Thursday, the
environment is set up for a flooding event toward the end of the
week. QPF amounts of 1-2 inches are forecast Friday and Saturday
over the coastal plains, but there could be locally higher amounts.

The upper low/trough is expected to be over central Texas on Sunday
with the upper level forcing off to the east. Rain chances will be
lower on Sunday especially over the western Brush Country, but high
moisture will remain over the Victoria Crossroads to keep good
chances in the forecast Sunday with a continued gradual decrease
in rain chances for Monday.

MARINE...

A weak to moderate, to sometimes moderate, onshore flow can be
expected tonight through Tuesday night. Isolated showers and
thunderstorms will be possible Tuesday, becoming scattered late
Tuesday night. A weak onshore flow will persist Wednesday through
Friday. Scattered showers and thunderstorms will be possible
Wednesday through Thursday night with scattered to numerous
showers and thunderstorms expected Friday through Saturday.
Onshore flow will increase to weak to moderate levels on Saturday
and Sunday. Scattered convection will still be possible over the
waters Sunday into Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    74  87  73  84  72  /  50  50  40  60  40
Victoria          72  85  71  83  71  /  50  60  30  60  30
Laredo            73  89  72  88  72  /  60  60  60  60  50
Alice             72  88  71  86  71  /  50  50  40  60  50
Rockport          75  85  74  84  74  /  40  40  30  60  40
Cotulla           72  90  72  87  72  /  60  60  50  60  40
Kingsville        73  87  72  85  72  /  50  50  40  60  40
Navy Corpus       77  83  75  82  75  /  40  40  40  60  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

PH/83...AVIATION
Hazardous weather outlook, May 31, 5:19 AM CDT, 21 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
519 AM CDT Mon May 31 2021

TXZ229>234-239>247-342>347-442-443-447-011030-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
519 AM CDT Mon May 31 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Scattered thunderstorms are possible west late tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms are possible daily.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-011030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
519 AM CDT Mon May 31 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms are possible daily.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 1:30 AM CDTSevere Thunderstorm WarningCRPWebb45 min
Jun 1, 2:05 AM CDTSevere Thunderstorm WarningCRPLa Salle, Webb40 min
Jun 1, 2:52 AM CDTAreal Flood AdvisoryCRPLa Salle113 min
Jun 1, 3:09 AM CDTSevere Thunderstorm WarningCRPDuval, La Salle, McMullen, Webb66 min
Jun 1, 4:14 AM CDTSpecial Weather StatementCRPDuval46 min
Jun 1, 4:52 AM CDTSpecial Weather StatementCRPDuval38 min
Jun 1, 5:29 AM CDTSpecial Weather StatementCRPJim Wells61 min
Jun 1, 5:38 AM CDTSpecial Weather StatementCRPNueces, San Patricio52 min
Jun 1, 5:41 AM CDTAreal Flood AdvisoryCRPLive Oak, McMullen109 min
Jun 1, 5:47 AM CDTSpecial Weather StatementCRPKleberg43 min
Jun 1, 6:02 AM CDTSpecial Marine WarningCRP88 min
Jun 1, 6:21 AM CDTSpecial Weather StatementCRPNueces, Refugio, San Patricio39 min
Jun 1, 6:25 AM CDTSpecial Weather StatementCRPKleberg50 min
Jun 1, 7:03 AM CDTSpecial Weather StatementCRPNueces27 min
Jun 1, 7:11 AM CDTAreal Flood AdvisoryCRPDuval2 hr
Jun 1, 7:27 AM CDTSpecial Marine WarningCRP63 min
Jun 1, 7:39 AM CDTSpecial Weather StatementCRPAransas36 min
Jun 1, 9:06 AM CDTRiver Flood WarningCRPVictoria7 days
Jun 1, 10:09 AM CDTSmall Craft AdvisoryCRP111 min
Jun 1, 2:14 PM CDTRiver Flood WarningCRPLive Oak43 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.